Thunderstorm Wind, Carbon
- When
- June 23, 1:53 PM MST
- Where
- Carbon County, 0.69 mi S of (Puc)carbon Co Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.610, -110.750
The Price ASOS recorded a peak wind gust of 66 mph.
Thunderstorms continued across Utah in the second half of June, with some producing severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Thunderstorms continued across Utah in the second half of June, with some producing severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 23, 8:50 AM MST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MDT MON JUN 23 2014 .SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN ACROSS THE INTERIOR WEST THROUGH TUESDAY. THE NEXT SIGNIFICANT WEATHER DISTURBANCE WILL IMPACT THE REGION LATE THURSDAY INTO FRIDAY. && .DISCUSSION...HIGH PRESSURE WILL REMAIN ACROSS THE AREA OVER THE NEXT FEW DAYS. 12Z RAOB INDICATES SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST AROUND 500MB OR SO TO ALLOW FOR SOME CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN OF UTAH THIS AFTERNOON. GIVEN THE DRY SUB CLOUD ENVIRONMENT EXPECT THIS CONVECTION TO BE HIGH BASED. THE MAIN THREAT WITH ANY CONVECTION WILL BE GUSTY MICROBURST WINDS. A FEW GUSTS IN THE 50 MPH RANGE CANNOT BE RULED OUT. OTHERWISE...CURRENT FORECAST IS ON TRACK AND NO UPDATES ARE ANTICIPATED. && .AVIATION...LIGHT AND VARIABLE WINDS AT THE SLC TERMINAL WILL BECOME PREDOMINATELY NORTH THROUGH 16-17Z AND REMAIN NORTHERLY THROUGH THE REMAINDER OF THE DAY. ANY CONVECTION THAT DEVELOPS IS EXPECTED TO REMAIN OVER THE HIGHER TERRAIN AND IS UNLIKELY TO IMPACT THE TERMINAL. && .FIRE WEATHER...THERE ARE NO REAL FIRE WEATHER CONCERNS TODAY AS THE WINDS ALOFT ARE LIGHTER TODAY THAN RECENT DAYS. A WEAK DISTURBANCE WILL ENHANCE WINDS A LITTLE TUESDAY AFTERNOON AND EVENING BUT AT THIS TIME NOT EXPECTING WINDS TO EXCEED RFW CRITERIA ANYWHERE IN THE DISTRICT. ANOTHER DISTURBANCE WILL BRUSH BY NORTHERN UTAH WEDNESDAY AND THIS MAY CAUSE A FEW AREAS OVER THE WESTERN VALLEYS AND SOUTH CENTRAL UTAH TO REACH RFW WINDS LEVELS. THE STRONGEST WINDS WILL COME THURSDAY AHEAD OF THE MAIN TROUGH FOR THE WEEK. WILL DECIDE THIS AFTERNOON ON WHETHER A WATCH WILL BE NEEDED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 501 AM MDT MON JUN 23 2014 UTZ001>016-019>021-517-518-WYZ021-241230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 501 AM MDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED DRY THUNDERSTORMS WILL PRODUCE VERY BRIEF BUT LOCALLY STRONG GUSTY WINDS MAINLY OVER AND NEAR THE HIGH TERRAIN OF NORTHERN AND CENTRAL UTAH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR SOUTHERN UTAH ON TUESDAY AS DRY CONDITIONS PERSIST AND SOUTHWEST WINDS INCREASE AHEAD OF THE NEXT WEAK WEATHER DISTURBANCE. MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR SOUTHERN UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The Grand Junction radar (KGJX), 226 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
4 thunderstorm wind. Local standard time, as filed.
The Price ASOS recorded a peak wind gust of 66 mph.
The US-40 at Starvation sensor recorded a maximum wind gust of 62 mph.
The Wendover AWOS recorded a peak wind gust of 68 mph.
The Interstate 80 sensor in the Dugway Proving Ground mesonet recorded a peak wind gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2014Every state in 2014This day in weather historyWarnings in Utah, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530800, 530802, 530803, 530804.